Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes chronic cough despite taking Levoquin and Prednisone for COPD?

My husband has COPD and 24 hrs ago was put on a drug called Levoquin because he has a cold and lots of coughing and tonight he has taken his second pill and appears to have trouble breathing and a lot of sputum has been produced. The pills are 750 mg. Last evening he took the first one and did not notice anything but about one hr after taking it tonight he started to have trouble. His other meds are prednisone which he has been on before when he gets ill , crestor and Plavix. My question would be about an interaction with any of these other meds and what an allergic reaction might be to the drug itself. Thank you
Wed, 27 Feb 2019
Report Abuse
General & Family Physician 's  Response
Hello

No, that is not an allergy reaction. It is overproduction of sputum as antibiotic is doing his work.

Apart Prednisone, he needs mucolytic to dissolve the phlegm, antihistamine to ease coughing, aerosoltherapy to ease breathing.
Raise his head when laying down to ease breathing.

Apply vapour rub on the chest and back at bedtime to open airways.

Keep following up with pulmonologist.

Wish fast recovery.
Dr.Albana Sejdini
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello I am experiencing horrible coughing that I have been told is due to exasperated asthma and my oxygen levels are low. I am taking Arnuity...